MAUDE Adverse Event Report: APPLIED MEDICAL CFB33, 11X100 KII SH BLD ADVFIX 6/BX; GCJ

APPLIED MEDICAL CFB33, 11X100 KII SH BLD ADVFIX 6/BX; GCJ
Model Number CFB33
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Vats - video assisted thoracoscopic surgery - "trocar was inserted and utilized during case.Upon removal of the trocar, it was determine that the tip had fractured." type of intervention - "area was inspected and reviewed by surgeon but remaining material could not be seen." patient status - "stable upon discharge from the operating room.".
 
Additional Manufacturer Narrative
Additional information received.Investigation summary: the event unit was returned for evaluation.Engineering confirmed that a piece at the tip of the cannula had broken off.During the manufacturing process, all trocars are 100% visually inspected prior to packaging.The root cause of the event is likely the result of external force applied on the cannula in combination with lipid exposure.Although the exact root cause could not be confirmed, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Additional information obtained via email from customer on may 25, 2016: "the trove fractured at the tip.".

Brand Name
CFB33, 11X100 KII SH BLD ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5668046
Report Number2027111-2016-00390
Device Sequence Number432207
Product Code GCJ
UDI-Device Identifier00607915119843
UDI-Public(01)00607915119843(17)180817(30)01(10)1253197
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date08/17/2018
Device Model NumberCFB33
Device Catalogue Number101246001
Device Lot Number1253197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2016
Supplement Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;